Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

July 11, 2016Elmore County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 11, 2016, 2:08 PM CDT for Elmore County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 2:08 PM CDT (19:08 UTC)
Expired
Jul 11, 2016, 2:45 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL

County Elmore County, AL

The radar

The Maxwell AFB radar (KMXX), 18 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:32 PM CDTTSTM WND DMG3 W Shorter, ALTREES AND POWER LINES DOWN ALONG ROADS HWY80, CR6, MAIN ST, CROSS KEYS ROAD, AND RAILROAD AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS84 KBMX 111908
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON JUL 11 2016
 
ALZ043>045-111945-
MACON AL-MONTGOMERY AL-ELMORE AL-
208 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MACON...SOUTHEASTERN
ELMORE AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 245 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAUGH...OR 9 MILES WEST OF MILSTEAD...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLASSEE...MILSTEAD...SHORTER...MOUNT MEIGS...EMERALD MOUNTAIN...
TYSONVILLE...VICTORYLAND...WAUGH...WARE AND BRASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3232 8607 3243 8619 3260 8590 3256 8589
      3250 8589 3249 8584 3238 8580
TIME...MOT...LOC 1907Z 235DEG 8KT 3240 8606 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 11:23 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 11, 11:23 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1123 AM CDT MON JUL 11 2016

.UPDATE...
Morning Update.

&&

.DISCUSSION...

Several features out the window this morning to talk about in
relation to today's forecast. On the synoptic scale, Central
Alabama is currently in a stagnant pattern with a surface ridge
centered off to our southeast and a weak upper trough/upper low
off to our northwest near Memphis. Southwesterly flow is
persistent throughout the KBMX 12Z sounding profile this morning
through 300MB, with very weak winds aloft. There isn't as much of
a cap at 850MB that was present at this time yesterday, which may
help to contribute to shower and thunderstorm development a bit
earlier today.

On the mesoscale, we have a lot currently ongoing. Mesoscale
boundaries were noted on visible/IR satellite just south of the
I-20 corridor and along the I-85 corridor. Also, lower clouds and
fog this morning were present along the I-20 corridor and
stretching from Selma northeast to Alexander City. Those will no
doubt create a differential heat boundary that may trigger
convection this afternoon. In fact, at this hour Tuscaloosa is
still sitting at 74 degrees with low overcast skies. What looks to
be an MCV on visible satellite is currently spinning across
Central Mississippi, just west of Starkville. We'll see what
impact that feature may have on convective activity across our
northwest counties later on this afternoon.

So, in terms of the forecast, have kept high chance PoPs across
the northwest counties and have raised PoPs across the southeast
counties due to the outflow boundary identified and additional
deep moisture and instability present for those locations. In
fact, as of this writing, we're already seeing shower development
south of I-85. RAP analysis is indicating 3000-4000J/KG of SBCAPE
this morning across those areas, along with PWATS approaching 2
inches. We may end of having the most coverage across those areas
before all is said and done. Of course, we'll have to watch out
for storms with gusty winds, as is the case for all summer
thunderstorms, especially across our southeast counties.

Temperatures appear to be on track at this time, but have
adjusted diurnal trends due to the cloud cover that was in place
earlier this morning. Overall, temperatures should be a bit
"cooler" but still hot and humid with upper 80s and lower 90s
expected by late this afternoon.

56/GDG

&&

.AVIATION...
12Z TAF Discussion.

Some fog and low clouds are visible this morning at a few sites.
Watching a batch of low clouds in the southwest trying to moves
north and east toward TCL, EET, and MGM. Will be close in regards
to making it into these sites, but with fairly close proximity
went ahead and included at these three. Meanwhile, low clouds/fog
will be exiting ANB shortly and already beginning to see some
improvement over the past 30 minutes. Another round of storms are
possible yet again this afternoon, with most of ending by 03Z.
Have included VCTS as activity will be scattered and difficult to
pinpoint exact timing and location.

16

&&

.FIRE WEATHER...

Temperatures will be near or slightly above normal through the week
with a chance of mainly afternoon thunderstorms each day. No fire
weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     89  71  90  72  93 /  40  40  30  20  30
Anniston    90  72  91  73  93 /  40  40  30  20  30
Birmingham  90  74  91  75  93 /  40  40  30  20  30
Tuscaloosa  91  73  93  74  95 /  40  40  30  20  30
Calera      90  72  91  74  93 /  40  40  30  20  30
Auburn      91  73  92  74  93 /  50  50  20  10  30
Montgomery  95  74  94  75  96 /  50  50  20  10  30
Troy        92  72  92  73  94 /  50  50  20  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 11, 5:10 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 AM CDT MON JUL 11 2016

ALZ011>015-017>050-121315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
510 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 11, 11:35 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     5 ESE EAGLE CREEK       32.91N 85.67W
07/09/2016                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON DUDLEYVILLE RD. LOCATION AND TIME ESTIMATED.

&&

DAVIS
Local storm report, Jul 11, 12:10 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     SPRING GARDEN           34.00N 85.53W
07/09/2016                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON INTERSECTION OF CR12 AND CR29 EST WIND SPEED
            AT 40-50MPH

0123 PM     TSTM WND DMG     1 W BEAUREGARD          32.55N 85.38W
07/09/2016                   LEE                AL   EMERGENCY MNGR

            POWER LINE DOWN ON ROAD NEAR BEAUREGARD NEAR INTERSECTION
            OF LEE COUNTY ROAD 112 AND LEE COUNTY ROAD 414.

0132 PM     TSTM WND DMG     3 SSW PHENIX CITY       32.42N 85.04W
07/09/2016                   RUSSELL            AL   EMERGENCY MNGR

            TREE FELL ONTO CAR IN PHENIX CITY.

0204 PM     LIGHTNING        AUTAUGAVILLE            32.43N 86.66W
07/09/2016                   AUTAUGA            AL   EMERGENCY MNGR

            LIGHTNING STRIKE CAUSED GRASS FIRE NEAR INTERSECTION OF
            ALABAMA HIGHWAY 14 AND AUTAUGA COUNTY ROAD 215. LOCATION
            APPROXIMATE.

0205 PM     TSTM WND DMG     2 NW AUTAUGAVILLE       32.46N 86.68W
07/09/2016                   AUTAUGA            AL   EMERGENCY MNGR

            THREE TREES REPORTED DOWN, ONE ALONG COUNTY ROAD 19 AND
            TWO ALONG COUNTY ROAD 38. LOCATION APPROXIMATE. TIME
            ESTIMATED.

0205 PM     LIGHTNING        6 WSW DEATSVILLE        32.57N 86.48W
07/09/2016                   AUTAUGA            AL   EMERGENCY MNGR

            MANUFACTURED HOME STRUCK BY LIGHTNING AND CAUGHT ON FIRE.
            TIME ESTIMATED

0220 PM     TSTM WND DMG     4 SSE AURORA            34.07N 86.17W
07/09/2016                   ETOWAH             AL   EMERGENCY MNGR

            POWER LINES DOWN AT 835 EGYPT ROAD...EST WIND SPEED
            40-50MPH

0234 PM     TSTM WND GST     5 WSW GADSDEN           33.97N 86.09W
07/09/2016  M59.00 MPH       ETOWAH             AL   EMERGENCY MNGR

            GADSDEN ASOS REPORTS TSTM WIND GUST AT 51KTS AND 42KTS
            SUSTAINED

0250 PM     TSTM WND DMG     5 ESE EAGLE CREEK       32.91N 85.67W
07/09/2016                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON DUDLEYVILLE RD. LOCATION AND TIME ESTIMATED.

0415 PM     TSTM WND DMG     2 S ALTOONA             33.99N 86.33W
07/09/2016                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE LIMBS/BRANCHES DOWN GREATER THAN 2IN

0418 PM     TSTM WND DMG     5 SW BIRMINGHAM         33.48N 86.87W
07/09/2016                   JEFFERSON          AL   EMERGENCY MNGR

            *** 1 INJ *** TREE DOWN ON STRUCTURE AT 1841 ST.CHARLES
            STREET...1 INJURY REPORTED

0419 PM     TSTM WND DMG     5 WSW BIRMINGHAM        33.50N 86.89W
07/09/2016                   JEFFERSON          AL   EMERGENCY MNGR

            POWER LINES DOWN ON PIKE ROAD

0419 PM     TSTM WND DMG     2 ESE FAIRFIELD         33.46N 86.88W
07/09/2016                   JEFFERSON          AL   EMERGENCY MNGR

            POWER LINES DOWN ON LOWN AVE

0420 PM     TSTM WND DMG     4 SW BIRMINGHAM         33.49N 86.86W
07/09/2016                   JEFFERSON          AL   EMERGENCY MNGR

            POWER LINES DOWN ON ALABAMA AVE AND 16 AVE

0425 PM     TSTM WND DMG     3 NNW BANKHEAD LOCK AND 33.50N 87.37W
07/09/2016                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT YELLOW CREEK CAMPGROUND.

0500 PM     HEAVY RAIN       JASPER                  33.85N 87.27W
07/09/2016  U0.00 INCH       WALKER             AL   EMERGENCY MNGR

            LOCALIZED FLOODING IN DOWNTOWN JASPER, DUE TO HEAVY
            RAINFALL

0510 PM     HAIL             JASPER                  33.85N 87.27W
07/09/2016  E0.25 INCH       WALKER             AL   PUBLIC

            QUARTER INCH SIZE HAIL REPORTED IN JASPER

0520 PM     TSTM WND DMG     SW JASPER               33.85N 87.27W
07/09/2016                   WALKER             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ESTIMATED 40 TO 50 MILE PER
            HOUR WINDS. STREET FLOODING REPORTED IN DOWNTOWN JASPER
            WITH TOWN CREEK OUT OF ITS BANKS. STREET FLOODING WITH
            WATER GENERALLY UP TO THE TOP OF TIRES ON VEHICLES ON
            PORTIONS OF ALABAMA AVE, VIKING DRIVE, BIRMINGHAM
            HIGHWAY, ALABAMA HIGHWAY 118 AND 9TH AVENUE. TIME
            APPROXIMATE. CORRECTED TIME.

0520 PM     HAIL             JASPER                  33.85N 87.27W
07/09/2016  E0.88 INCH       WALKER             AL   PUBLIC

0524 PM     TSTM WND DMG     5 E JASPER              33.85N 87.18W
07/09/2016                   WALKER             AL   PUBLIC

            TREE DOWN ON HWY 69N NEAR BOLDO

0542 PM     TSTM WND DMG     1 SE JASPER             33.84N 87.25W
07/09/2016                   WALKER             AL   PUBLIC

            TREE DOWN ON VIKING DR AND 20TH AVE

0915 PM     TSTM WND DMG     SSE CENTRE              34.15N 85.67W
07/10/2016                   CHEROKEE           AL   EMERGENCY MNGR

            PORTION OF CENTRE ELEMENTARY SCHOOL COVERED WALKWAY
            DAMAGED. ESTIMATED 40 TO 50 MILE PER HOUR WINDS. TIME
            ESTIMATED BY RADAR.

&&

JH
Special weather statement, Jul 11, 1:19 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT MON JUL 11 2016

ALZ044-111845-
MONTGOMERY AL-
119 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY COUNTY
UNTIL 145 PM CDT...

AT 119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRADY...OR NEAR MEADVILLE...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MEADVILLE...NAFTEL...DUBLIN...PINE LEVEL...LAPINE...GRADY...RAMER AND
CURRYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3202 8630 3216 8614 3204 8601 3196 8609
      3196 8630
TIME...MOT...LOC 1819Z 221DEG 14KT 3200 8620

32/DAVIS
Special weather statement, Jul 11, 1:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT MON JUL 11 2016

ALZ028-037-111900-
TALLAPOOSA AL-CLAY AL-
132 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND NORTH
CENTRAL TALLAPOOSA COUNTIES UNTIL 200 PM CDT...

AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GOLDVILLE...OR 9 MILES EAST OF GOODWATER...MOVING NORTHEAST AT
10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...NEW SITE...GOLDVILLE...MILLERVILLE...
HACKNEYVILLE AND MELLOW VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3300 8593 3317 8601 3329 8579 3306 8566
TIME...MOT...LOC 1832Z 243DEG 8KT 3310 8590

32/DAVIS
Special weather statement, Jul 11, 1:42 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT MON JUL 11 2016

ALZ044-046-049-111930-
BULLOCK AL-MONTGOMERY AL-PIKE AL-
142 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...WESTERN
BULLOCK AND MONTGOMERY COUNTIES UNTIL 230 PM CDT...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PINTLALA TO NEAR TROY MUNICIPAL AIRPORT.
MOVEMENT WAS NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...TROY...UNION SPRINGS...MEADVILLE...PIKE ROAD...
MOUNT MEIGS...BEANS CROSSROADS...DANNELLY FIELD...
AUBURN UNIVERSITY IN MONTGOMERY...BOYLSTON...WAUGH...
ALABAMA STATE UNIVERSITY...WOODCREST...GUNTER AIR FORCE BASE...
RAMER...SNOWDOUN...TROY MUNICIPAL AIRPORT...PINTLALA...
LAGOON PARK AND EASTDALE MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3216 8641 3224 8641 3227 8645 3242 8632
      3241 8631 3243 8631 3250 8626 3248 8622
      3247 8622 3247 8621 3245 8620 3245 8618
      3243 8619 3244 8617 3243 8615 3242 8610
      3229 8594 3227 8591 3209 8566 3180 8597
TIME...MOT...LOC 1841Z 229DEG 12KT 3222 8638 3190 8598

32/DAVIS
Special weather statement, Jul 11, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON JUL 11 2016

ALZ043>045-111945-
MACON AL-MONTGOMERY AL-ELMORE AL-
208 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MACON...SOUTHEASTERN
ELMORE AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 245 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAUGH...OR 9 MILES WEST OF MILSTEAD...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLASSEE...MILSTEAD...SHORTER...MOUNT MEIGS...EMERALD MOUNTAIN...
TYSONVILLE...VICTORYLAND...WAUGH...WARE AND BRASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3232 8607 3243 8619 3260 8590 3256 8589
      3250 8589 3249 8584 3238 8580
TIME...MOT...LOC 1907Z 235DEG 8KT 3240 8606

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:19 PM CDTSpecial Weather StatementBMXMontgomery26 min
Jul 11, 1:32 PM CDTSpecial Weather StatementBMXClay28 min
Jul 11, 1:42 PM CDTSpecial Weather StatementBMXBullock, Montgomery48 min
Jul 11, 2:03 PM CDTSevere Thunderstorm WarningBMXBullock, Macon27 min
Jul 11, 2:21 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery24 min
Jul 11, 2:30 PM CDTSpecial Weather StatementBMXMacon45 min
Jul 11, 2:46 PM CDTAreal Flood AdvisoryBMXMontgomery119 min
Jul 11, 2:56 PM CDTSpecial Weather StatementBMXLee49 min
Jul 11, 3:06 PM CDTSpecial Weather StatementBMXElmore24 min
Jul 11, 3:15 PM CDTSpecial Weather StatementBMXChambers45 min
Jul 11, 3:24 PM CDTSpecial Weather StatementBMXTallapoosa51 min
Jul 11, 3:56 PM CDTSpecial Weather StatementBMXPickens49 min
Jul 11, 4:15 PM CDTSpecial Weather StatementBMXClay45 min
Jul 11, 4:52 PM CDTSpecial Weather StatementBMXHale53 min
Jul 11, 5:16 PM CDTSpecial Weather StatementBMXCalhoun44 min
Jul 11, 5:21 PM CDTSpecial Weather StatementBMXTuscaloosa39 min
Jul 11, 5:41 PM CDTAreal Flood AdvisoryBMXCalhoun64 min
Jul 11, 5:50 PM CDTSpecial Weather StatementBMXJefferson40 min
Jul 11, 6:27 PM CDTSpecial Weather StatementBMXShelby33 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.